Facebook Pixel

Red Spotting

By June 25, 2013 - 12:50pm
Rate This


This may be lengthy but I am just a curious person!

I have been on the BC pill for about a year and a half. I am 11 days into my new pack, so I have 10 days until my placebo week.

Week three on my previous pack (days 15-21) I missed 2 pills after sex using the pull-out method. Since then I have been taking pregnancy tests about every week because I know what is possible.

All 3 tests have been negative, I just took one a few minutes before posting this. Therefore, if it has been over three weeks since the sex and my tests are continuously negative, I don't think I am pregnant.

However, today I experienced some bright red spotting. I didn't think this was implantation spotting. I only had sex once since I started my new pack and it was Friday the 21st. Today, the 25th is when I experienced the spotting. Is it possible that this is implantation bleeding from my most recent sex? It has only been 4 days since the sex and I have read that implantation spotting usually occurs 7-10 days after ovulation/conception.

It simply does not add up because had I ovulated 7-10 days ago, wouldn't my egg already be dead by the time I had my most recent sex? PS with the particular sex, there was no ejaculation inside me.

I was just wondering if this could be implantation spotting or just some breakthrough spotting.

I have been taking my pill impeccably this month.

Thank you!

Add a Comment9 Comments

EmpowHER Guest

hi there..just wondering if you could help me.

i am using Meliane and today i noticed that i have some spot on my undies..! been using birth control pill and this is the first time i have experienced this. i only have 1 pill left and will end tomorrow. i have been cured for an infection for 7 days for the co amoxiclav brand of medicine then 5 days for the metronidazole. i have just finished the medicines last friday the 13th of this month. the spotting is light red and still experiencing it. i can feel a very light pain when urinating.it feels like you're having a wound somewhere in your private area.

is it just the possible effect of the pill and medicines or should i worry for something else?

thank you so much...

December 15, 2013 - 8:37am
HERWriter Guide (reply to Anonymous)

HI Anon

Thanks for your question!

The medication you were on may have interfered with your birth control pill since antibiotics can do that. Sometimes antibiotics can make the pill ineffective. This may have been the case with you, hence your spotting/bleeding starting early.

 You need to use a back up method of birth control for 7 days just in case and you could also take a pregnacy test to ease your mind.

I hope this helps!



December 16, 2013 - 12:25pm
EmpowHER Guest
Anonymous (reply to Susan Cody)

Thanks for your immediate response. I don't really worry about getting pregnant since i dont have any sexual intercourse with my husband for 3 months now. I am on my day 1 of 7 days interval now. And will start my new pack on the 24th of December. Should I still need to use back up method on the first week of my pack as my husband will be coming home soon? But the spotting have gone now. Just waiting for my period to come for real.

December 17, 2013 - 7:32am
HERWriter Guide (reply to Anonymous)

Hi Anon

If you are on the first week of your new pack of pills when he gets home then you should be protected and a back up is not necessary. 



December 17, 2013 - 10:19am
EmpowHER Guest
Anonymous (reply to Susan Cody)

He's coming on the 24th of December and i will start my new pack on the 24th as well. Am I still protected in that case?

December 17, 2013 - 9:40pm
HERWriter Guide (reply to Anonymous)

I think you should be yes - but use a condom as a backup if you are a bit nervous.



December 18, 2013 - 10:59am
EmpowHER Guest
Anonymous (reply to Susan Cody)

Ok.. Thank you so much for your help.. God bless and more power..

December 19, 2013 - 5:28am
EmpowHER Guest

Just to respond to your questions, yes I made the pills up (2 one day, 2 the next) until I caught up with my pack. Thank you for the reassurance, that makes me feel better!

June 25, 2013 - 2:18pm
HERWriter Guide

Dear C4521

Thanks for your post!

It does not sound like you are pregnant. Aside from missing the two pills (did you make them up?), you tested long after a test would be accurate and the results are negative = you are not pregnant.

This does sound like spotting which can occur during the month, as a side effect of taking the Pill. It can happen randomly or more consistently but it's not something that should be of concern.Spotting general happens in the second or third week.



June 25, 2013 - 1:16pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!